What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 2, 2:30 PM EST, 55 minutes earlier.
Area forecast discussion, Jul 2, 2:30 PM EST, 55 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
330 PM EDT Tue Jul 2 2019
.SYNOPSIS...
Issued at 330 PM EDT Tue Jul 2 2019
The heat and humidity will continue through at least Friday as high
pressure remains in place. That said, numerous weak upper waves will
pass over the area through Friday. Any of these could interact with
the heat and instability and spark thunderstorm development.
A cold front will drop slowly southeast across the area this
weekend. This will result in more thunderstorms but more seasonable
temperatures in its wake.
&&
.NEAR TERM...(Remainder of Afternoon and Tonight)
Issued at 330 PM EDT Tue Jul 2 2019
The main concerns for the near term will be the heat and
thunderstorms.
Persistent surface high pressure over the southeastern states and
upper Ohio Valley along with a weak upper ridge over the Ohio Valley
and Great Lakes have allowed for a persistent very warm and humid
airmass over central Indiana. Even with very little synoptic
forcing, a few thunderstorms have popped over the forecast area and
nearby, associated with weak upper impulses and small scale
boundaries. Should continue to see this through at least the evening.
Updated the Special Weather Statement to continue to mention near
100 degree Heat Index potential through early evening as
temperatures have reached 90 degrees and dew point temperatures were
around 70 degrees at some locales.
Blend lows in the lower 70s look reasonable based on afternoon dew
points and limited sky cover away from thunderstorms.
&&
.SHORT TERM...(Wednesday through Friday)
Issued at 330 PM EDT Tue Jul 2 2019
Thunderstorm coverage and the heat will be the main concern during
the short term.
Wednesday should be a lot like today as models were indicating the
potential for upper impulses and surface boundaries to interact with
strong instability and result in scattered thunderstorms, with the
best chances during the afternoon and early evening. A few strong or
even severe storms are possible with wet microbursts the main
concern per the Storm Prediction Center Day2 Outlook.
Higher chances /likely/ for thunderstorms during the afternoon and
early evening of the Fourth of July and also on Friday as an upper
trough will move in and a cold front will approach from the
northwest. Moderate to good confidence in less coverage after dark
on the Fourth.
With a few more clouds around, temperatures may not be quiet as hot
per the blend.
&&
.LONG TERM /Friday Night through Tuesday/...
Issued at 218 PM EDT Tue Jul 2 2019
General weather pattern begins a slow retrogression of the
southern States ridge into the southern Plains allowing a west-
northwest flow around that ridge over central IN. Several weak
short wave troughs will move through the area during the period
for occasional showers and thunderstorms.
Looks like the first chance for showers and thunderstorms comes
ahead of a cold front that will pass southeastward through the
region late Friday night into Saturday morning. High pressure
falls into the area for Sunday. Looks like the next chance for
showers and thunderstorms return towards Tuesday as
moisture/humidity returns on the backside of high pressure as it
moves off to the east.
Slight welcome of relief from the heat coming during this period
as high temperatures will be slightly below average in the mid 80s
and lows get into the mid 60s this weekend.
&&
.AVIATION /Discussion for the 02/1800Z TAF Issuance/...
Issued at 1207 PM EDT Tue Jul 2 2019
Surface observations show VFR conditions across central IN. High
pressure is over the southern states and extends north into the OH
Valley. Satellite imagery showing Cu field developing as
temperatures reach convective temperatures, thus the chance for
VCTS will be needed across the area through this evening.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM....DM
VIATION...DM
Hazardous weather outlook, Jul 2, 3:21 AM EST, 12 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
421 AM EDT Tue Jul 2 2019
INZ021-028>031-035>049-051>057-060>065-067>072-030830-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington,
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown,
and North Vernon
421 AM EDT Tue Jul 2 2019
This hazardous weather outlook is for central Indiana.
.DAY ONE...Today and Tonight.
Outlook: Thunderstorms are possible this afternoon and tonight.
Severe storms are not expected at this time. Hot and humid conditions
will continue.
Hazards: Lightning, gusty winds, and heavy rain in storms. Heat index
values near 100.
Timing: Thunderstorms this afternoon and tonight, with the highest
chances before midnight. Heat this afternoon.
Discussion: A nearby front along with hot and humid air will allow
some thunderstorms to develop this afternoon and continue into
tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Outlook: Thunderstorm activity is possible at times through the
week, and on into this weekend. Isolated severe storms with damaging
winds are possible on Wednesday. Very warm and humid conditions will
continue into Friday.
Discussion: A front along with upper disturbances will bring chances
for thunderstorms into the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to monitor future statements regarding the
severe threat on Wednesday.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jul 2, 1:43 PM EST, 1 hour 42 minutes before
Special Weather Statement...UPDATED
National Weather Service Indianapolis IN
243 PM EDT Tue Jul 2 2019
INZ021-028>031-035>049-051>057-060>065-067>072-030200-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport,
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo,
Attica, Covington, Veedersburg, Crawfordsville, Lebanon,
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson,
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle,
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield,
Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer,
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville,
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
243 PM EDT Tue Jul 2 2019
...Hot and Humid this Afternoon and Early Evening...
Temperatures in the lower 90s combined with the humid conditions
will make it feel like near 100 degrees at times.
Heat illnesses may be possible for those who work outdoors, who
have no air conditioning, or are more susceptible to the heat such
as children and the elderly.
Never leave children or pets in cars. Stay hydrated and be sure
outdoor pets have plenty of water as well.